Jacob Clynick, a 13-year-old boy of Zilwaukee, died in his sleep, three days after receiving his second dose of the Pfizer vaccine. Jacob, as described by health officials, was a healthy young boy with no underlying health conditions. According to Jacob’s family members, he received his second shot of Pfizer at a Walgreens store, on June 13 and passed away in the middle of the night on June 16. His family stated that before his passing, he suffered similar symptoms to most persons after being vaccinated that were: fever, fatigue, and a slight stomachache.
Following Jacob’s preliminary autopsy reports, it was suggested that his heart was enlarged when he died, with fluid around his heart. Federal officials have raised cautions about chest pain and heart inflammation, mostly among teens and young adults, following covid-19 vaccines. The U.S. Centers for Disease Control and Prevention (CDC), Advisory Committee, found that among adolescents and young adults who got the Pfizer or Mordena vaccines, there appeared to be an association with rare cases of myocarditis (inflammation of the heart muscle that can affect the heart rhythm and ability to pump) and pericarditis (inflammation of the sac around the heart). They confirmed over 323 reports of inflammation in people younger than 30 and reported that the problem seemed to be more common in young men.
The complications associated with myocarditis and pericarditis, have been reported at a rate of 12.6 per million amongst people ages 12-39 within 21 days after a second dose of the vaccine. Some cases have been reported after the first dose as well. Symptoms of such complications include chest pains, shortness of breath, and sensation of having a rapid heartbeat and a fluttering or pounding heartbeat.
The CDC continues to investigate Jacob’s death following his vaccination. According to the Michigan Institute of Forensic Science and Medicine, investigations can take between three to five months to determine Jacob’s cause of death. Health departments continue to encourage families to speak with their physicians to weigh the risks and benefits of vaccinations